Alert archive / Tennessee / River Flood Warnings in 2020
River Flood Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this river flood warning at Sep 1, 2020, 9:55 PM CDT for Davidson County, Tennessee. It was in force for 95 min.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2020, 9:55 PM CDT (02:55 UTC)
- Expired
- Sep 1, 2020, 11:30 PM CDT
- In force
- 95 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- Minor
County Davidson County, TN
The radar
The Nashville radar (KOHX), 23 km from the middle of the area, began a volume at 02:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Mill Creek near Nolensville (NLVT1). The gauge peaked at 13.18 ft at Sep 1, 2020, 10:00 PM CDT.
- Action stage
- 11 ft
- Minor stage
- 13 ft
- Moderate stage
- 17 ft
- Major stage
- 20 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03430550, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
719
WGUS44 KOHX 020255
FLWOHX
BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Nashville TN
955 PM CDT Tue Sep 1 2020
...The National Weather Service in Nashville TN has issued a Flood
Warning for the following rivers in Tennessee...
Mill Creek Near Nolensville affecting Davidson County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Additional information is available at www.weather.gov.
TNC037-021500-
/O.NEW.KOHX.FL.W.0018.200902T0255Z-000000T0000Z/
/NLVT1.1.ER.200902T0212Z.200902T0245Z.000000T0000Z.UU/
955 PM CDT Tue Sep 1 2020
The National Weather Service in Nashville has issued a
* Flood Warning for
the Mill Creek Near Nolensville.
* From this evening until further notice.
* At 9:45 PM CDT Tuesday the stage was 13.2 feet and rising.
* Flood stage is 13.0 feet.
* Minor flooding is occurring.
* Recent Activity...The maximum river stage in the 24 hours ending
at 9:45 PM CDT Tuesday was 13.2 feet.
* Forecast...No forecast is available for this location.
* Impact...At 13.0 feet, Water begins to flood low lying areas along
the creek, including portions of Culbertson Rd east of Nolensville
Pike and walking trails near the Honey Brook subdivision. Water
also approaches Bluff Road west of Nolensville Pike.
&&
LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
3604 8677 3616 8673
$$
Barnwell1 follow-up statement
888
WGUS84 KOHX 020430
FLSOHX
Flood Statement
National Weather Service Nashville TN
1130 PM CDT Tue Sep 1 2020
...The Flood Warning is cancelled for the following rivers in Tennessee...
Mill Creek Near Nolensville affecting Davidson County
. Mill Creek near Nolensville has fallen below 10 feet and continues to fall quickly.
Therefore, the flood warning has been cancelled.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Avoid flooded areas along the river...And move personal belongings to higher
ground. Never drive through flooded roads as the depth of water may be too great
to pass...Even in trucks or sport utility vehicles. If you come across a flooded
road...Turn around don't drown.
Stay tuned to NOAA weather radio or other local media for further information
from the National Weather Service.
&&
TNC037-020500-
/O.CAN.KOHX.FL.W.0018.000000T0000Z-200902T0430Z/
/NLVT1.1.ER.200902T0212Z.200902T0250Z.200902T0315Z.UU/
1130 PM CDT Tue Sep 1 2020
The Flood Warning is cancelled for
The Mill Creek Near Nolensville
* Until 12/31 17:59.
* At 11PM Tuesday the stage was 9.6 feet and falling.
* Action stage is 11.0 feet.
* Flood stage is 13.0 feet.
* At 12.0 feet...Water begins to inundate low lying areas along the creek,
including property near Bell Rd and Blue Hole Rd, and the athletic fields near
Lighthouse Christian School. Water may also approach low lying areas near the
Chandler Harris bridge on Nolensville Pike, including portions of Culbertson
Rd.
* At 11.0 feet...Water begins to inundate low lying areas along the creek.
&&
LAT...LON 3618 8669 3607 8664 3592 8661 3592 8674
3604 8677 3616 8673
$$
10What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this river flood warning went out at Sep 1, 9:12 PM CDT, 43 minutes earlier.
Area forecast discussion, Sep 1, 9:12 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Nashville TN 912 PM CDT Tue Sep 1 2020 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... Showers and storms have moved off to the east, with some areas receiving up to around 2.5 inches of rainfall causing some flooding south of Nashville. Additional shortwave trough looks to bring some additional chances for showers and storms overnight, mainly in the northwest. CAMs do show some additional convection during the overnight hours, with some instability left over around the area and decent deep layer shear. Main threat will be if any showers travel over any saturated grounds from earlier rainfall, and additional flooding potential arises. But, there may be some strong storms that develop and can not completely rule it out. Current CAM consensus does bring in some showers/storms in the northwest around 11 pm or so, and carrying across the northwest and north of I-40 through the overnight hours. Adjusted pops and near term forecast to line up with current guidance. Rest of forecast is on track. && .AVIATION... 00Z TAF DISCUSSION. BNA and MQY are slowly returning to VFR conditions after a strong line of t'storms moved through. CSV can expect periods of VCTS due to t'storms passing over the area by 00Z. Should a t'storm move directly over the terminal, periods of IFR will be possible. Expecting VFR conditions to prevail at all terminals by 02Z. VCSH will return to CKV around 06Z before moving towards BNA/MQY by 08Z. Should see a break in VCSH/VCTS around 14Z before additional VCTS in the afternoon around 22Z for BNA and MQY. Winds will begin to shift from southerly to more southwesterly in the early morning hours. By mid-morning, expect winds around 10kts with gusts to 15kts at all TAF sites. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Barnwell AVIATION........MacDonald
Hazardous weather outlook, Sep 1, 5:06 AM CDT, 16 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 506 AM CDT Tue Sep 1 2020 TNZ005>011-023>034-056>066-075-077>080-093>095-021015- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson- Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury- Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee- Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 506 AM CDT Tue Sep 1 2020 This Hazardous Weather Outlook is for Middle Tennessee. .DAY ONE...Today and tonight. Scattered to numerous thunderstorms are expected again today, mainly during the afternoon. A few of these storms may become strong to severe, with wind gusts of 40 mph or greater and brief, localized flooding from heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines. 08
In the hours before
Local storm report, Sep 1, 6:07 PM CDT, 3 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
607 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 7 E THOMPSON'S STATION 35.81N 86.79W
09/01/2020 WILLIAMSON TN TRAINED SPOTTER
TREE DOWN AT PULLTIGHT HILL RD AND CROSS KEYS RD
&&
EVENT NUMBER OHX2000523
21Local storm report, Sep 1, 6:37 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
637 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM FLASH FLOOD 3 NE LA VERGNE 36.03N 86.54W
09/01/2020 RUTHERFORD TN SOCIAL MEDIA
TSPOTTER REPORT OF STREET FLOODING OCCURING BETWEEN
SAND HILL CEMETERY AND SMYRNA AIRPORT
&&
EVENT NUMBER OHX2000524
CMALocal storm report, Sep 1, 6:42 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
642 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM FLASH FLOOD 1 W NOLENSVILLE 35.95N 86.67W
09/01/2020 WILLIAMSON TN SOCIAL MEDIA
TSPOTTER REPORT OF BITTOCKS CREEK THAT FLOWS THROUGH
BENT CREEK IN NOLENSVILLE WELL OUT OF ITS BANKS
&&
EVENT NUMBER OHX2000525
CMALocal storm report, Sep 1, 7:14 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
714 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM FLASH FLOOD 2 WNW NOLENSVILLE 35.96N 86.67W
09/01/2020 WILLIAMSON TN SOCIAL MEDIA
TSPOTTER REPORT OF THE NOLENSVILLE REC CENTER PARKING
LOT UNDER WATER.
&&
EVENT NUMBER OHX2000526
CMALocal storm report, Sep 1, 7:46 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
746 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0512 PM TSTM WND DMG 7 E THOMPSON'S STATION 35.81N 86.79W
09/01/2020 WILLIAMSON TN TRAINED SPOTTER
TREE DOWN AT PULLTIGHT HILL RD AND CROSS KEYS RD
0516 PM FLASH FLOOD 1 S FRANKLIN 35.91N 86.84W
09/01/2020 WILLIAMSON TN AMATEUR RADIO
REPORT OF WATER COVERING ROADS AT INTERSECTION OF
SOUTHWINDS DRIVE AND KENNEDY COURT.
0520 PM FLASH FLOOD 1 NE FRANKLIN 35.94N 86.83W
09/01/2020 WILLIAMSON TN AMATEUR RADIO
WATER COVERING ASPEN ROAD AND JORDAN ROAD INTERSECTION.
WATER ON RUSH STREET AS WELL.
0522 PM FLASH FLOOD 3 WSW ARRINGTON 35.86N 86.77W
09/01/2020 WILLIAMSON TN AMATEUR RADIO
ESTIMATED 3" TO 6" OF WATER ON ROADS AT INTERSECTION OF
ARNO AND PEYTONSVILLE TRINITY ROADS.
0541 PM TSTM WND DMG MOUNT JULIET 36.21N 86.52W
09/01/2020 WILSON TN TRAINED SPOTTER
18 INCH DIAMETER TREE DOWN ACROSS THE 2 EASTBOUND LANES
OF BELINDA PKWY
0545 PM FLASH FLOOD NOLENSVILLE 35.95N 86.65W
09/01/2020 WILLIAMSON TN AMATEUR RADIO
INTERSECTION OF NOLENSVILLE RD AND CLOVERCROFT RD IS
IMPASSABLE.
0556 PM FLASH FLOOD 3 NE LA VERGNE 36.03N 86.54W
09/01/2020 RUTHERFORD TN SOCIAL MEDIA
TSPOTTER REPORT OF STREET FLOODING OCCURING BETWEEN
SAND HILL CEMETERY AND SMYRNA AIRPORT
0623 PM FLASH FLOOD 2 WNW NOLENSVILLE 35.96N 86.67W
09/01/2020 WILLIAMSON TN SOCIAL MEDIA
TSPOTTER REPORT OF THE NOLENSVILLE REC CENTER PARKING
LOT UNDER WATER.
0630 PM FLASH FLOOD 1 W NOLENSVILLE 35.95N 86.67W
09/01/2020 WILLIAMSON TN SOCIAL MEDIA
TSPOTTER REPORT OF BITTOCKS CREEK THAT FLOWS THROUGH
BENT CREEK IN NOLENSVILLE WELL OUT OF ITS BANKS
&&
EVENT NUMBER OHX2000523 OHX2000518 OHX2000519 OHX2000520 OHX2000522
OHX2000521 OHX2000524 OHX2000526 OHX2000525
21Local storm report, Sep 1, 9:42 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
942 PM CDT TUE SEP 01 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0424 PM TSTM WND DMG 4 N FLY 35.85N 87.15W
09/01/2020 WILLIAMSON TN SOCIAL MEDIA
REPORT OF TREES DOWN ON NORTH LUCK CREEK RD IN THE
PRIMM SPRINGS AREA.
&&
EVENT NUMBER OHX2000527
CMAThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 1, 7:11 PM CDT | Areal Flood Advisory | OHX | Cumberland, Putnam, Van Buren, White | 2 hr |
| Sep 2, 2:48 PM CDT | Special Weather Statement | OHX | Dickson | 27 min |
| Sep 2, 3:16 PM CDT | Special Weather Statement | OHX | Dickson | 44 min |
| Sep 2, 3:39 PM CDT | Areal Flood Advisory | OHX | Dickson, Hickman, Humphreys, Perry | 3 hr |
| Sep 2, 6:16 PM CDT | Areal Flood Advisory | OHX | Stewart | 119 min |
| Sep 2, 6:18 PM CDT | Special Weather Statement | OHX | Stewart | 42 min |
Nearby
River Flood Warnings in Tennessee, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.